Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 107, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 8, 2001, 1:56 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2001, 1:56 PM CDT (18:56 UTC)
- Expired
- May 8, 2001, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Colbert County, AL, Lauderdale County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 081855 SVRBHM ALC033-077-081930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT TUE MAY 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLBERT COUNTY IN ALABAMA LAUDERDALE COUNTY IN ALABAMA * UNTIL 230 PM CDT * AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TUSCUMBIA... SHEFFIELD...MUSCLE SHOALS AND FLORENCE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. DAMAGING WIND...LARGE HAIL XAND HEAVY RAIN ARE ALL POSSIBLE. STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3493 8801 3475 8802 3471 8758 3494 8756
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:15 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, May 8, 3:15 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 315 AM CDT TUE MAY 08 2001 CURRENTLY...RAIN AND A FEW THUNDERSTORMS OCCURRING OVER THE CENTRAL AREA OF OUR TENNESSEE VALLEY. RADAR ESTIMATES ANYWHERE FROM 2 TO 4 INCHES HAVE FALLEN THIS EVENING AND DURING THE EARLY MORNING HOURS... MAINLY ACROSS LIMESTONE AND LAWRENCE COUNTIES. NO REPORTS OF FLOODING. EXPECT MORE RAIN OVER THESE AREAS TODAY...BUT THE HEAVY RAIN SHOULD BE SOUTH AND EAST. DIFFICULTY THIS FORECAST PERIOD WILL THE FRONTAL BOUNDARY POSITION. AT 07Z...MSAS ANALYZED THE BOUNDARY FROM IND TO BETWEEN MEM AND TUP...AND SOUTHWEST TO JAN. ETA AND AVN BRING THE FRONT INTO NW ALABAMA TODAY AND STALL IT THERE UNTIL A SURFACE HIGH THAT IS AROUND OKLAHOMA MOVES EAST...AND THE FRONT DRIFTS SOUTH TUESDAY NIGHT INTO WEDNESDAY. THIS COMBINED WITH ZONAL FLOW ALOFT WILL KEEP THE BOUNDARY IN THE FORECAST AREA UNTIL IT WASHES OUT ON THURSDAY. THIS WILL MAKE THE POP FORECAST DIFFICULT ON WEDNESDAY. DEPENDING UPON WHERE THE BOUNDARY ENDS UP WILL DETERMINE WHERE THE HIGHEST POPS ARE NEED. AT THIS POINT EXPECT THE BOUNDARY TO BE SOUTH OF A TCL- BHM-ANB LINE...SO WILL GO WITH HIGHEST POPS IN THE SOUTH. WILL GO CATEGORICAL IN THE TENNESSEE VALLEY TODAY. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTR 80. HSV TB 074/057 078/056 081 9320 BHM TB 078/058 079/056 082 643- MGM ET 079/063 079/057 083 4553 .BHM...NONE. 80
In the hours before
Special weather statement, May 8, 1:15 PM CDT, 41 minutes before
ALZ001>038-040>050-082215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT TUE MAY 8 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SLOW MOVING COLD FRONT WILL CONTINUE TO BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA THROUGH TONIGHT. AS THE FRONT GRADUALLY MOVES SOUTH DURING THE NEXT 24 HOURS...THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY SHIFT FROM NORTH TO SOUTH ACROSS THE AREA. ANY THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. WITH THE SLOW MOVING FRONT AND REPEATED RAINFALL OVER THE SAME LOCATIONS...SOME MINOR STREET FLOODING AND PONDING OF WATER ON ROADWAYS ARE POSSIBLE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.